MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report is not expected to be returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The reported catheter kink and difficulty to cross lesion could not be confirmed based on the information available.Per swm safety review, the coronary dissection occurred during guidewire manipulation.The ivl device was not activated, and there was no evidence of device-related injury.The event was assessed as procedure-related and not device-related.Per the reported information, the device kinked during advancement into a lesion characterized by heavy calcification under forward pressure.Per the instructions for use (ifu), this is considered off-label use.The ifu states, "do not use excessive force or torque on the catheter as this could result in damage to the device components and result in patient injury".The patient's anatomy was described as tortuous and heavily calcified, which contributed to the procedural difficulty.The cause of the catheter kink, difficulty to cross lesion, dissection, and perforation could not be definitively determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that two shockwave c2+ coronary intravascular lithotripsy (ivl) catheters were used during a procedure to treat a lesion in the coronary artery.The physician was unable to cross a heavily calcified lesion with a 2.5 mm shockwave c2+ coronary ivl balloon despite multiple pre-dilatation attempts with 2.5 mm and 3.0 mm non-complaint (nc) and regular balloons.The device had been prepped successfully, but the catheter shaft kinked during advancement with forward pressure even though no resistance was felt.The kink was located very close to the catheter hub.There was no detachment nor device separation inside the patient.Subsequently, a 3.0 mm shockwave c2+ coronary ivl balloon (mdr# 3015053858-2026-00049) was used and this device also could not cross the same lesion via radial access.No resistance was encountered while tracking the catheter over the guidewire or through the sheath.A balloon positioned within the lesion also could not cross the lesion.It was reported that a dissection occurred when a wiggle wire perforated the artery wall at the distal end - an event the physician attributes to the wire and not to the shockwave ivl device since the device was not in the patient's body at the time and no pulses were delivered.The physician did not specify the grade or length of the arterial dissection and perforation.It was reported that several balloons were used for pre-dilatation, but not at the site of the dissection.No post-dilatation was performed at the dissection site and the dissection was not definitively treated on-site - the patient was transferred to another facility with no further intervention documented.The patient's anatomy was described as tortuous and heavily calcified, which contributed to the procedural difficulty.Patient status prior to transfer was unknown.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25262394
Report Number3015053858-2026-00048
Device Sequence Number5418538
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)270331(10)04A250321B
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number04A250321B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM NC BALLOON - UNKNOWN MANUFACTURER.; 3.0MM NC BALLOON - UNKNOWN MANUFACTURER.; REGULAR BALLOONS - UNKNOWN MANUFACTURER.; WIGGLE WIRE - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown